Open Access
March, 1949 On the Variance of Estimates
G. R. Seth
Ann. Math. Statist. 20(1): 1-27 (March, 1949). DOI: 10.1214/aoms/1177730088


In this paper recent results on the lower bound to the variance of unbiased estimates have been brought together. Some of them have been extended to sequential estimates and the others have been improved to some extent. In the last section a general method for generating a system of orthogonal polynomials with respect to a certain class of weight functions is obtained together with a result on the conditions under which the class of unbiased estimates formed by all functions of an unbiased estimate consists of just one element.


Download Citation

G. R. Seth. "On the Variance of Estimates." Ann. Math. Statist. 20 (1) 1 - 27, March, 1949.


Published: March, 1949
First available in Project Euclid: 28 April 2007

zbMATH: 0032.42003
MathSciNet: MR29141
Digital Object Identifier: 10.1214/aoms/1177730088

Rights: Copyright © 1949 Institute of Mathematical Statistics

Vol.20 • No. 1 • March, 1949
Back to Top